Arkansas, 2015Winter Storm and Winter Weather in Arkansas, February 25, 2015
February 25, 2015 · NWS LZK · 22 events in 20 counties and zones
Winter was in high gear on February 25th as an intense storm system aloft threw moisture into cold conditions over central and southern Arkansas. That led to widespread snow.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Winter was in high gear on February 25th as an intense storm system aloft threw moisture into cold conditions over central and southern Arkansas. That led to widespread snow. Precipitation started as a brief wintry mix (rain, freezing rain and sleet) given a warm layer aloft. Eventually, as temperatures cooled aloft, snow was the dominant precipitation type. Snow totals of five to more than six inches were reported at many locations across the southern half of the state. Snow tapered off in southwest Arkansas by mid afternoon, and ended in central sections of the state by late afternoon. Snow pushed east across the Mississippi River shortly after sunset.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 25, 5:37 AM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Feb 25, 5:37 AM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
537 AM CST WED FEB 25 2015
.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD FOR KHRO AND
KBPK. ELSEWHERE...A WINTER STORM WILL MOVE THROUGH THE SOUTHERN
HALF OF THE STATE TODAY LEADING TO FALLING CEILINGS AND REDUCED
VISIBILITIES. AT THE ONSET OF PRECIPITATION...A BRIEF PERIOD OF
SLEET WILL BE SEEN...BEFORE PRECIPITATION CHANGES OVER TO SNOW.
SNOW WILL COME TO AN END BY 00Z WITH MVFR CEILINGS CONTINUING
THROUGH THE OVERNIGHT HOURS.
&&
.PREV DISCUSSION... /ISSUED 334 AM CST WED FEB 25 2015/
SHORT TERM...TODAY THROUGH THURSDAY NIGHT
SURFACE ANALYSIS SHOWS LOW PRESSURE NEAR THE WESTERN RED RIVER
VALLEY OF NORTH TEXAS. RADAR RETURNS ARE STARTING TO SHOW UP OVER
SOUTHWEST ARKANSAS...THOUGH PRECIPITATION IS NOT QUITE REACHING THE
GROUND YET. LOWER LEVELS WILL CONTINUE TO MOISTEN UP THIS MORNING...
AS THE LOW MOVES TOWARD THE REGION...AND A CLOSED UPPER LOW NEAR THE
SOUTHERN ROCKIES HEADS EAST.
PRECIP SHOULD BE ALL SNOW...WITH THE EXCEPTION OF MAYBE A BRIEF
PERIOD OF A SNOW/SLEET MIX IN THE SOUTHWEST AND WEST. RATES WILL
RAMP UP LATER THIS MORNING...AS THE UPPER LOW MOVES INTO THE
ARKLATEX REGION.
WITH THE LOW POISED TO MOVE ACROSS SOUTHERN ARKANSAS...AND THE
SURFACE SYSTEM PASSING SOUTH OF THE REGION...THERE WILL LIKELY BE A
BAND OF HEAVY SNOW DEVELOP.
SEVERAL THINGS TO NOTE WITH THIS SYSTEM...
THIS FORECAST IS A CHALLENGING ONE. THERE WILL BE A SHARP GRADIENT
BETWEEN VERY LITTLE SNOW AND HEAVIER SNOW...WITH CONSIDERABLE
VARIATION ACROSS A VERY SHORT DISTANCE...AS THE APPROACHING SYSTEM
FIGHTS DRIER AIR AT THE LOW LEVELS. THIS INCLUDES THE METRO AREA.
QUITE LIKELY...THE NORTHERN PORTIONS WILL SEE AN INCH OR TWO OF
SNOW...WHILE THE SOUTH COULD SEE MORE THAN THREE INCHES.
THE AXIS OF HEAVIEST SNOWFALL WILL DEPEND ON THE TRACK OF THE UPPER
SYSTEM. CURRENT THINKING IS THE HEAVIEST SNOWFALL WILL BE SOUTH OF A
MURFREESBORO TO PINE BLUFF LINE...WITH FOUR INCHES OR GREATER. ANY
DEVIATION IN THE EXPECTED PATH OF THE SYSTEM COULD CHANGE EXPECTED
SNOWFALL AMOUNTS SIGNIFICANTLY.
THE UPPER SYSTEM WILL EXIT THE REGION THIS EVENING...WITH DRIER AIR
MOVING IN BEHIND IT. AT THE SAME TIME...A FRONTAL BOUNDARY WILL MOVE
INTO WESTERN ARKANSAS...BRINGING SMALL CHANCES OF SNOW WITH IT AS IT
MOVES ACROSS TONIGHT AND THURSDAY.
THE FRONT WILL REINFORCE THE COLD AIR IN PLACE...WITH MOST AREAS
STAYING BELOW 40 DEGREES ON THURSDAY.
LONG TERM...FRIDAY THROUGH TUESDAY
LONG TERM BEGINS WITH SURFACE HIGH PRESSURE CENTERED OVER SE IOWA
WITH NEARLY ZONAL FLOW ALOFT. HIGH PRESSURE QUICKLY DEPARTS TO THE
EAST AND BRINGS A RETURN OF EASTERLY...AND EVENTUALLY SOUTH EASTERLY
FLOW AT THE SURFACE. FIRST CHANGES MADE TO THE FORECAST INCLUDE
SLOWING DOWN THE ONSET OF PRECIPITATION ON FRIDAY. MOISTURE RETURN
IS NOT AS QUICK IN THE REGION...AND REMOVED MENTION OF PRECIPITATION
UNTIL SATURDAY AS SYSTEM APPROACHES THE REGION...HOWEVER THE BEST
CHANCES FOR PRECIP WILL REMAIN TO THE WEST OF THE CWA. THERE WILL BE
SOME SMALL CHANCES FOR WINTRY PRECIPITATION...BUT MAINLY LIMITED TO
THE OVERNIGHT HOURS.
A FRONTAL BOUNDARY WILL STALL ACROSS THE REGION SUNDAY NIGHT INTO
MONDAY AND KEEP PRECIPITATION CHANCES IN THE FORECAST THROUGH THE
REMAINDER OF THE LONG TERM. MODELS DISAGREE SOMEWHAT ON THE TIMING
OF THE SURFACE LOW THAT APPROACHES THE STATE TOWARDS THE END OF THE
SHORT TERM. GFS...BRINGS THIS SYSTEM IN SOONER...WITH UPPER TROUGH
BECOMING NEGATIVELY TILTED...WHILE THE ECMWF IS SLOWER TO BRING IN
THE SURFACE LOW...WITH THE UPPER TROUGH REMAINING WELL BEHIND THE
SURFACE SYSTEM. WHAT IS CLEAR...IS THAT TEMPERATURES WILL WARM
SIGNIFICANTLY AHEAD OF THIS SYSTEM WITH THE POTENTIAL FOR ABOVE
NORMAL TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 35 26 35 17 / 20 20 30 10
CAMDEN AR 33 25 42 24 / 100 10 30 10
HARRISON AR 36 24 28 11 / 10 20 20 10
HOT SPRINGS AR 33 25 39 20 / 80 10 30 10
LITTLE ROCK AR 34 26 38 21 / 60 10 30 10
MONTICELLO AR 32 26 41 23 / 100 20 20 10
MOUNT IDA AR 34 25 38 19 / 80 10 30 10
MOUNTAIN HOME AR 36 25 31 13 / 10 20 20 10
NEWPORT AR 35 25 36 18 / 30 20 20 10
PINE BLUFF AR 32 26 39 22 / 100 10 20 10
RUSSELLVILLE AR 36 27 38 19 / 30 20 20 10
SEARCY AR 34 25 37 19 / 40 20 30 10
STUTTGART AR 33 25 38 21 / 80 10 20 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR FAULKNER-
GARLAND-MONTGOMERY-POLK-PULASKI-SALINE-WHITE-WOODRUFF.
WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR ARKANSAS-
BRADLEY-CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-GRANT-HOT
SPRING-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PIKE-PRAIRIE.
&&
AVIATION...65
Hazardous weather outlook, Feb 25, 4:50 AM CST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
450 AM CST WED FEB 25 2015
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
450 AM CST WED FEB 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM APPROACHED THE STATE DURING THE OVERNIGHT HOURS
WITH SOME SLEET BEING REPORTED IN SOUTHERN AND SOUTHWEST ARKANSAS
BEFORE SUNRISE. THIS SYSTEM WILL CONTINUE TO PUSH NORTH AND EAST
INTO THE STATE BRINGING THE POTENTIAL FOR HEAVY SNOW ACROSS
PORTIONS OF SOUTHERN ARKANSAS.
IT IS LIKELY THAT MUCH OF THE SOUTHERN HALF OF THE STATE WILL SEE
MEASURABLE SNOW...WHILE THE NORTHERN HALF OF THE STATE MAY SEE
LITTLE IF ANY PRECIPITATION. IT APPEARS THE NORTHERN EXTENT OF THE
ACCUMULATING SNOW WILL BE ALONG AND SOUTH OF A LINE FROM MENA TO
SEARCY.
THE HEAVIEST OF THE SNOW CAN BE EXPECTED ACROSS SOUTHERN PORTIONS
OF THE STATE WHERE 3 TO 5 INCHES OF SNOW WILL BE POSSIBLE ALONG A
CAMDEN TO MONTICELLO LINE...WITH SOME LOCALLY HEAVIER AMOUNTS
POSSIBLE. WITH THIS SYSTEM...HIGH SNOWFALL RATES WILL BE ALSO BE
POSSIBLE LEADING TO REDUCED VISIBILITY AS WELL AS ROAD CONDITIONS
DETERIORATING RAPIDLY.
A BIT FURTHER TO THE NORTH...ALONG A GLENWOOD TO BRINKLEY LINE...2
TO 4 INCHES OF SNOW WILL BE POSSIBLE...WITH AMOUNTS DECREASING TO
THE NORTH. THERE WILL BE A SHARP CUTOFF BETWEEN LOCATIONS
RECEIVING SIGNIFICANT SNOW AND LOCATIONS NOT SEEING MUCH SNOW AT ALL.
PRECIPITATION WILL TAPER OFF DURING THE LATE AFTERNOON HOURS TODAY
AS THE STORM SYSTEM DEPARTS TO THE EAST.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SOME LIGHT CHANCES FOR SNOW WILL ONCE AGAIN BE IN THE FORECAST ON
THURSDAY...HOWEVER SNOW ACCUMULATIONS WILL BE MINIMAL IF ANY ARE
SEEN AT ALL.
THE NEXT CHANCE FOR PRECIPITATION WILL NOT BE UNTIL SATURDAY NIGHT
AS THE CHANCE FOR SOME LIGHT SNOW WILL BE POSSIBLE...MAINLY ACROSS
PORTIONS OF NORTHERN AND NORTHWEST ARKANSAS. TEMPERATURES WILL
WARM ON SUNDAY...AND PRECIPITATION WILL TRANSITION TO ALL RAIN
WITH RAIN REMAINING IN THE FORECAST INTO THE BEGINNING OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
Winter Storm, Ouachita
- When
- February 25, 7:00 AM CST to 5:00 PM CST
- Where
- Ouachita forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 33.593, -92.882 (the zone’s center; the record gives no point)
Snowfall accumulations of 5 to over 8 inches were observed across the county.
Winter Storm, Calhoun
- When
- February 25, 7:00 AM CST to 6:00 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Public
- Coordinates
- 33.558, -92.503 (the zone’s center; the record gives no point)
Snowfall accumulations of 3 to over 4 inches were observed across the county.
Winter Storm, Bradley
- When
- February 25, 7:00 AM CST to 7:00 PM CST
- Where
- Bradley forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 33.466, -92.162 (the zone’s center; the record gives no point)
Snowfall accumulations of 3 to over 5 inches were observed across the county.
Winter Storm, Desha
- When
- February 25, 7:00 AM CST to 7:00 PM CST
- Where
- Desha forecast zone
- Reported by
- Public
- Coordinates
- 33.833, -91.254 (the zone’s center; the record gives no point)
Snowfall accumulations of 3 to 4 inches were observed across the county.
Winter Weather, Polk
- When
- February 25, 8:00 AM CST to 1:00 PM CST
- Where
- Polk forecast zone
- Reported by
- Law Enforcement
Snowfall accumulations ranged from a few tenths of an inch across northern sections of Polk County, to 1 to 2 inches across southeast sections of the county.
Winter Storm, Pike
- When
- February 25, 8:00 AM CST to 3:00 PM CST
- Where
- Pike forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.164, -93.656 (the zone’s center; the record gives no point)
Snowfall accumulations of 3 to over 5 inches were observed across the county.
Winter Storm, Dallas
- When
- February 25, 8:00 AM CST to 5:00 PM CST
- Where
- Dallas forecast zone
- Reported by
- COOP Observer
- Coordinates
- 33.970, -92.654 (the zone’s center; the record gives no point)
Snowfall accumulations of 6 to over 7 inches were observed across the county.
Winter Storm, Desha
- When
- February 25, 8:00 AM CST to 8:00 PM CST
- Where
- Desha forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 33.833, -91.254 (the zone’s center; the record gives no point)
Snowfall accumulations of 3 to 5 inches were observed across the county.
Winter Storm, Montgomery
- When
- February 25, 9:00 AM CST to 2:00 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Trained Spotter
Snowfall accumulations of 4 up to 7 inches were observed across southeastern sections of the county, with an inch or two across central sections of the county. Northwestern sections of the county only saw a trace to one half of an inch snowfall.
Winter Storm, Hot Spring
- When
- February 25, 9:00 AM CST to 5:00 PM CST
- Where
- Hot Spring forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 34.318, -92.946 (the zone’s center; the record gives no point)
Snowfall accumulations of 3 to over 4 inches were observed across the county.
Winter Storm, Clark
- When
- February 25, 9:00 AM CST to 5:00 PM CST
- Where
- Clark forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.051, -93.176 (the zone’s center; the record gives no point)
Snowfall accumulations of 3 to over 4 inches were observed across the county.
Winter Storm, Cleveland
- When
- February 25, 9:00 AM CST to 6:00 PM CST
- Where
- Cleveland forecast zone
- Reported by
- Public
- Coordinates
- 33.898, -92.185 (the zone’s center; the record gives no point)
Snowfall accumulations of 4 to 8 inches were observed across the county.
Winter Storm, Lincoln
- When
- February 25, 9:00 AM CST to 7:00 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 33.958, -91.733 (the zone’s center; the record gives no point)
Snowfall accumulations of 5 to 7 inches were observed across the county.
Winter Weather, Garland
- When
- February 25, 10:00 AM CST to 4:00 PM CST
- Where
- Garland forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 34.577, -93.150 (the zone’s center; the record gives no point)
Snowfall accumulations ranged from a trace to a few tenths of an inch across northern sections of the county, to 2 to 3 inches across southern sections of the county.
Winter Weather, Saline
- When
- February 25, 10:00 AM CST to 4:00 PM CST
- Where
- Saline forecast zone
- Reported by
- NWS Employee
- Coordinates
- 34.647, -92.677 (the zone’s center; the record gives no point)
Snowfall accumulations of 2 to 3 inches were observed across the county.
Winter Storm, Hot Spring
- When
- February 25, 10:00 AM CST to 5:00 PM CST
- Where
- Hot Spring forecast zone
- Reported by
- COOP Observer
- Coordinates
- 34.318, -92.946 (the zone’s center; the record gives no point)
Snowfall accumulations of 5 to over 6 inches were observed across the county.
Winter Storm, Jefferson
- When
- February 25, 10:00 AM CST to 6:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 34.269, -91.931 (the zone’s center; the record gives no point)
Snowfall accumulations of 5 to over 6 inches were observed across the county.
Winter Weather, Pulaski
- When
- February 25, 11:00 AM CST to 4:00 PM CST
- Where
- Pulaski forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.770, -92.312 (the zone’s center; the record gives no point)
Snowfall accumulations of 1 to 2 inches were observed across the Little Rock area south of the Arkansas River. Just north of the river only one tenth of an inch was observed, with northern sections of the county not seeing any snowfall. Southern Pulaski County saw upwards of 3 inches.
Winter Storm, Lonoke
- When
- February 25, 11:00 AM CST to 5:00 PM CST
- Where
- Lonoke forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 34.754, -91.889 (the zone’s center; the record gives no point)
Snowfall accumulations of up to 4 inches were observed across southern sections of the county, with an inch or two across central sections of the county. Northern sections of the county only saw a trace of snowfall.
Winter Storm, Prairie
- When
- February 25, 11:00 AM CST to 6:00 PM CST
- Where
- Prairie forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 34.830, -91.553 (the zone’s center; the record gives no point)
Snowfall accumulations of 3 up to 4 inches were observed across southern sections of the county, with an inch or two across central sections of the county. Northern sections of the county only saw a trace of snowfall.
Winter Storm, Arkansas
- When
- February 25, 11:00 AM CST to 7:00 PM CST
- Where
- Arkansas forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 34.291, -91.375 (the zone’s center; the record gives no point)
Snowfall accumulations of 3 to over 5 inches were observed across the county.
Winter Storm, Monroe
- When
- February 25, 12:00 PM CST to 7:00 PM CST
- Where
- Monroe forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 34.678, -91.204 (the zone’s center; the record gives no point)
Snowfall accumulations of 3 up to 4 inches were observed across southern sections of the county, with an inch or two across central sections of the county. Northern sections of the county only saw a trace to one half of an inch snowfall.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Maine, February 25, 201540 injured · 5 events
- Winter Storm in North Carolina, February 25 to 26, 2015$9.5 million · 23 events
- Heavy Snow in Tennessee, February 25 to 26, 201580 events
- Damaging Winds in Florida, February 25 to 26, 2015$42,000 · 55 kt wind · 15 events
- Heavy Snow and Winter Weather in New Mexico, February 25 to 28, 201533 events
- Winter Storm and Winter Weather in Tennessee, February 25 to 26, 201528 events
- Winter Storm in Virginia, February 25 to 26, 201526 events
- Winter Storm and Winter Weather in Virginia, February 25 to 26, 201525 events
- Winter Storm in Mississippi, February 25, 201522 events
- Winter Weather in Texas, February 25 to 27, 201519 events
- Winter Storm in North Carolina, February 25 to 26, 201519 events
- Heavy Snow in Iowa, February 25, 201518 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 558581, 558582, 558585, 558588, 558568, 558576, 558580, 558587, 558575, 558577, 558579, 558584, 558589, 558569, 558570, 558578, 558583, 558571, 558572, 558573, 558586, 558574.